Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

April 18, 2021Willacy County, Texas

NWS Brownsville, TX issued this special weather statement at Apr 18, 2021, 2:10 AM CDT for Willacy County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2021, 2:10 AM CDT (07:10 UTC)
Expired
Apr 18, 2021, 3:00 AM CDT
In force
50 min
Issued by
NWS Brownsville, TX

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 79 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 2:20 AM CDTHAIL 0.75Raymondville, TXRAYMONDVILLE POLICE DEPARTMENT REPORTED HAIL THE SIZE OF DIMES IN THE CITY OF RAYMONDVILLE.
Apr 18, 2:23 AM CDTHAIL 0.88Raymondville, TXWILLACY COUNTY SHERIFFS DEPARTMENT REPORTED HAIL THE SIZE OF NICKELS IN THE CITY OF RAYMONDVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS84 KBRO 180710
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
210 AM CDT Sun Apr 18 2021
 
TXZ251-254-256-351-180800-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Kenedy TX-
210 AM CDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...EASTERN
HIDALGO AND NORTHERN WILLACY COUNTIES UNTIL 300 AM CDT...

At 209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville Fire Station, or near Raymondville, moving northeast at
35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Raymondville, Port Mansfield, Lasara, San Perlita, Port Mansfield
Chamber Of Commerce, Reber Memorial Library, Port Mansfield Airport,
Raymondville High School, Raymondville Police Department and Yturria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2657 9728 2655 9742 2653 9742 2641 9786
      2643 9786 2644 9793 2652 9798 2678 9748
      2677 9748 2675 9747 2676 9746 2680 9746
      2674 9742 2674 9747 2660 9744 2662 9734
      2663 9732
TIME...MOT...LOC 0709Z 241DEG 31KT 2647 9784 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 18, 12:32 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 18, 12:32 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1232 AM CDT Sun Apr 18 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Convection is developing in the vicinity of the BRO
aerodrome, and may affect the site through the next hour or so.
Meanwhile, HRL and MFE are in the clear, so to speak. Overall,
MVFR to VFR is expected through the next 24 hours with a light to
moderate flow generally out of the north.
&&

.PREV DISCUSSION... /issued 645 PM CDT Sat Apr 17 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Deep South Texas continues to be socked in by MVFR
ceilings this evening. Overnight, ceilings are expected to lower
to IFR at BRO and may lower to IFR at HRL within passing showers.
Showers will linger overnight and into tomorrow and be isolated to
scattered in nature. Winds will remain moderate out of the north
through Sunday, with some stronger gusts in the afternoon.

PREV DISCUSSION... /issued 247 PM CDT Sat Apr 17 2021/

SHORT TERM (Tonight through Sunday Night): A cold front that passed
through the CWA early this morning has left rain chances and cooler
temperatures in its wake. Periods of rain with a few isolated
thunderstorms will continue through the short term, thanks in part
to a developing coastal trough. Rain chances will continue to
diminish through the period from west to east. Cooler than average
temperatures will be a mainstay through the weekend courtesy of the
aforementioned front as we see lows tonight in the 50s across much
of the region with 60s right along the coast. Sunday temperatures
will only top out in the mid to upper 60s with low 70s out west and
Sunday night lows will fall into the mid 50s across the northern
Ranchlands to the low 60s to the south and east.

LONG TERM (Monday through Saturday): Continued cold-air damming
and weak coastal troughing will keep temperatures well below
seasonal average with a slight chance of showers (mostly east of
US-281/I-69C) on Monday. The weak coastal trough may persist into
Tuesday morning, then will break apart as a 1014-1015mb surface
high shifts over the northwestern Gulf of Mexico on Tuesday
afternoon. High pressure will help clear out the clouds through
the day on Tuesday and allow highs to warm up to near seasonal
average. Clouds will return overnight Tuesday, ahead of a weak and
dry cold front, which guidance continues to show pushing through
the CWFA on pre-dawn Wednesday morning. In the wake of the front,
high temperatures will be about 3 to 5 degrees cooler than
Tuesday’s high temps. The presence of the front will be short-
lived as high pressure scoots eastward Wednesday
afternoon/evening, veering winds east-southeasterly or
southeasterly by Thursday morning, keeping low temperatures in the
60s in most locations.

The forecast beyond Wednesday gets a little murky as subtle to
gradual major differences occur in the long-range models. Went
ahead and kept with a blend of these models between Thursday
and Saturday for now. A mid-level shortwave trough will dig
southward across the Great Basin Thursday into Friday, moving
over northern Mexico/western Texas on Friday morning. Forecast
confidence of the duration and potency of this through is low at
the moment, but it should help increase clouds and PoPs,
especially across northern parts of the state, during the day on
Friday. Though still some uncertainty, the trough should help kick
another cold front southward through the area by next Saturday
morning or afternoon. However, before that front arrives, model
guidance is suggesting very warm daytime temperatures on Friday
and Saturday -- soaring back into the upper 80s and into the 90s,
with warm and very humid nights/mornings for the second half of
the week.

MARINE (Now through Sunday Night): Adverse marine conditions
will continue into Sunday due to the passage of a cold front
earlier today with moderate to strong northerly winds and elevated
seas. Small Craft Advisories are in effect across the Laguna
Madre into tonight and the Gulf waters into Sunday. Small craft
caution will likely be needed on the Laguna Madre late tonight
into Sunday afternoon and on the Gulf waters from Sunday afternoon
through the evening.

Monday through Friday: High pressure will settle in over northern
Texas and the western Gulf of Mexico on Monday and Tuesday. This
will set the stage for generally favorable marine conditions
through at least midweek with wave heights generally between 2 and
5 feet expected. A week cold front will briefly turn winds out of
the northeast on Wednesday, but return back to east/southeast
Wednesday night. Winds may increase and produce SCEC conditions
mostly on the Gulf waters on Wednesday, but seas should remain
around 3 to 5 feet. The pressure gradient along the western Gulf
will increase Wednesday night into Thursday as low pressure
develops in the Plains. Small Craft Advisories will be possible
Thursday night into Friday.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  61  74  62  80 /  20  20  20  10
BROWNSVILLE          60  75  62  82 /  20  20  20  10
HARLINGEN            59  75  59  83 /  20  20  20  10
MCALLEN              59  75  61  84 /  20  10  10  10
RIO GRANDE CITY      57  74  58  86 /  10  10  10  10
SOUTH PADRE ISLAND   66  70  66  72 /  20  20  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 AM CDT early this morning for
     GMZ130-132-135.

     Small Craft Advisory until 1 PM CDT this afternoon for GMZ150-
     155-170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 17, 4:14 PM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
414 PM CDT Sat Apr 17 2021

TXZ248>257-351-353-182115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
414 PM CDT Sat Apr 17 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a High Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Rain showers will end from west to east as the cold front clears
the region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

More rain is possible Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-182115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 PM CDT Sat Apr 17 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the Laguna Madre until 1
AM CDT Sunday.

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 60 nautical miles offshore until 1 PM CDT Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 18, 2:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
210 AM CDT Sun Apr 18 2021

TXZ251-254-256-351-180800-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Kenedy TX-
210 AM CDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...EASTERN
HIDALGO AND NORTHERN WILLACY COUNTIES UNTIL 300 AM CDT...

At 209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville Fire Station, or near Raymondville, moving northeast at
35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Raymondville, Port Mansfield, Lasara, San Perlita, Port Mansfield
Chamber Of Commerce, Reber Memorial Library, Port Mansfield Airport,
Raymondville High School, Raymondville Police Department and Yturria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2657 9728 2655 9742 2653 9742 2641 9786
      2643 9786 2644 9793 2652 9798 2678 9748
      2677 9748 2675 9747 2676 9746 2680 9746
      2674 9742 2674 9747 2660 9744 2662 9734
      2663 9732
TIME...MOT...LOC 0709Z 241DEG 31KT 2647 9784

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:49 AM CDTSpecial Marine WarningBRO26 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.